How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick Your Own Question
Dr. Rick
Dr. Rick, Board Certified MD
Category: Eye
Satisfied Customers: 11414
Experience:  Ophthalmology since 1994 with Retina sub-specialty interest
48069651
Type Your Eye Question Here...
Dr. Rick is online now
A new question is answered every 9 seconds

I am taking propranolol for fast heart reate and angina. My

Customer Question

I am taking propranolol for fast heart reate and angina. My eyes are very sore, feels like high pressure and blurring of vision and head ache. The veins are very blue and popping like vericose veins in an old ladies legs. I assume this is from the propranolol. Is there a treatment or do I have to stop taking the propranolol? Is this causing anything permanent I need to worry about? Thank You.
Submitted: 5 years ago.
Category: Eye
Expert:  Dr. Rick replied 5 years ago.
Dr. Rick :

Hi. I'm online and happy to answer your question today.

Dr. Rick :

I am not aware of any ocular side effects like the ones you are talking about that are caused by taking any beta blocker, including propranolol.

Customer:

Any idea why the veins would be popping that way?

Dr. Rick :

Is it possible for you to take a picture of the veins in your eye and upload them to me for review?

Customer:

no, not possible

Dr. Rick :

ok.

Customer:

Thanks anyway.

Dr. Rick :

Well, there are a number of things that can cause the veins to be more visible on your eyes. It can be anything from irritation, allergies, pinguecula etc. You could try some artificial tears to soothe your eyes

Dr. Rick :

But the best way to figure out what is causing your veins to stick out is to have a complete eye exam by an ophthalmologist....but, I can tell you one thing, I don't think it is related to your propanolol use.

Dr. Rick :

And, now, the obligatory word from our sponsors: :o)

I hope that this information was helpful for you. Please, allow me get credit for my time and effort in assisting you and please give me positive feedback for this assist. I will be glad to answer additional questions until you are satisfied. Thank you very much.

Positive Feedback and/or Bonus is welcomed and appreciated.

Let me know if there is anything else you would like to discuss pertaining to this issue.


Dr. Rick :

Are you still there?

Customer:

Thanks, ***** ***** make an appointment. Have a good day.

Dr. Rick :

my pleasure.

Dr. Rick and other Eye Specialists are ready to help you